zbMATH — the first resource for mathematics

Modelling and control in pseudoplate problem with discontinuous thickness. (English) Zbl 1212.49009
Summary: This paper concerns an obstacle control problem for an elastic (homogeneous and isotropic) pseudoplate. The state problem is modelled by a coercive variational inequality, where control variable enters the coefficients of the linear operator. Here, the role of control variable is played by the thickness of the pseudoplate which need not belong to the set of continuous functions. Since in general problems of control in coefficients have no optimal solution, a class of the extended optimal control is introduced. Taking into account the results of \(\Gamma\)-convergence theory, we prove the existence of an optimal solution of extended control problem. Moreover, approximate optimization problem is introduced, making use of the finite element method. The solvability of the approximate problem is proved on the basis of a general theorem. When the mesh size tends to zero, a subsequence of any sequence of approximate solutions converges uniformly to a solution of the continuous problem.
49J40 Variational inequalities
49K30 Optimality conditions for solutions belonging to restricted classes (Lipschitz controls, bang-bang controls, etc.)
93C30 Control/observation systems governed by functional relations other than differential equations (such as hybrid and switching systems)
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
70Q05 Control of mechanical systems
49M15 Newton-type methods
PDF BibTeX Cite
Full Text: DOI EuDML
[1] R.A. Adams: Sobolev Spaces. Academic Press, New York-London, 1975.
[2] J. L. Armand: Application of the Theory of Optimal Control of Distributed Parameter Systems of Structural Optimization. NASA, 1972.
[3] L. Boccardo, F. Murat: Nouveaux résultats de convergence des problèmes unilateraux. Res. Notes Math. 60 (1982), 64–85. (In French.)
[4] L. Boccardo, F. Marcellini: Sulla convergenza delle soluzioni di disequazioni variazionali. Ann. Mat. Pura Appl., IV. Ser. 110 (1976), 137–159. (In Italian.) · Zbl 0333.35030
[5] L. Boccardo, J.C. Dolcetta: G-convergenza e problema di Dirichlet unilaterale. Boll. Unione Math. Ital., IV. Ser. 12 (1975), 115–123. (In Italian.) · Zbl 0337.35023
[6] H. Brezis, G. Stampacchia: Sur la régularité de la solution d’inéquations elliptiques. Bull. Soc. Math. Fr. 96 (1968), 153–180. (In French.)
[7] P.G. Ciarlet: The Finite Element Method for Elliptic Problems. North Holland, Amsterdam-New York-Oxford, 1978.
[8] R. Glowinski: Numerical Methods for Nonlinear Variational Problems. Springer, New York, 1984. · Zbl 0536.65054
[9] J. Haslinger, R. A. E. Mäkinen: Introduction to Shape Optimization. Theory, Approximation and Computation Advance in Design and Control. SIAM, Philadelphia, 2003.
[10] I. Hlaváček, J. Chleboun, I. Babuška: Uncertain Input Data Problems and the Worst Scenario Method. Elsevier, Amsterdam, 2004.
[11] I. Hlaváček, J. Loví<ek: Control in obstacle-pseudoplate problems with friction on the boundary. Optimal design and problems with uncertain data. Applicationes Mathematicae 28 (2001), 407–426; Control in obstacle-pseudoplate problems with friction on the boundary. Approximate optimal design and worst scenario problems. Applicationes Mathematicae 29 (2002), 75–95. · Zbl 1042.49036
[12] D. Kinderlehrer, G. Stampacchia: An Introduction to Variational Inequalities and Their Applications. Academic Press, New York, 1980. · Zbl 0457.35001
[13] M. Křížek, P. Neittaanmäki: Finite Element Approximation of Variational Problems and Applications. Longman Scientific & Technical/John Wiley & Sons, Harlow/New York, 1990.
[14] K.A. Lurie, A.V. Cherkaev: G-closure of a set of anisotropically conducting media in the two dimensional case. J. Optimization Theory Appl. 42 (1984), 283–304. · Zbl 0524.73094
[15] F. Mignot: Controle dans les inéquations variationelles elliptiques. J. Funct. Anal. 22 (1976), 130–185. (In French.) · Zbl 0364.49003
[16] F. Murat: H-convergence. Séminaire d’Analyse Fonctionnelle et Numérique de l’Université d’Alger. Lecture Notes. 1977–1978.
[17] J. Nečas: Les Méthodes Directes en Théorie des Équations Elliptiques. Academia, Prague, 1967. (In French.)
[18] J. Petersson: On stiffness maximization of variable thickness sheet with unilateral contact. Q. Appl. Math. 54 (1996), 541–550. · Zbl 0871.73046
[19] U.E. Raitum: Sufficient conditions for sets of solutions of linear elliptic equations to be weakly sequentially closed. Latvian Math. J. 24 (1980), 142–155.
[20] J.-F. Rodrigues: Obstacle Problems in Mathematical Physics. North Holland, Amsterdam, 1987. · Zbl 0606.73017
[21] M. Shillor, M. Sofonea, J. J. Telega: Models and Analysis of Quasistatic Contact. Variational Methods. Springer, Berlin, 2004. · Zbl 1069.74001
[22] J. Sokolowski: Optimal control in coefficients of boundary value problems with unilateral constraints. Bull. Pol. Acad. Sci., Tech. Sci. 31 (1983), 71–81.
[23] S. Spagnolo: Sulla convergenza di soluzioni di equazioni paraboliche ed ellittiche. Ann. Sc. Norm. Super. Pisa Sci. Fis. Mat., III. Ser. 22 (1968), 571–597. (In Italian.)
[24] V.V. Zhikov, S.M. Kozlov, O.A. Oleinik: Homogenization of Differential Operators and Integral Functionals. Springer, Berlin, 1994.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.